MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNEX(TM) WITH LARGE ENDPLATE 20 DEG/37MM-55MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNEX(TM) WITH LARGE ENDPLATE 20 DEG/37MM-55MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 495.323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 6 feet.Unknown date in 2008.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is an attorney.Part 495.323, lot 1810184: manufacturing site: (b)(4).Release to warehouse date: january 16, 2008.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgery was performed on (b)(6) 2008, for treatment a l5 posterior resection due to a hemangioma with a l4-s1 posterior fusion.During this procedure, the patient was implanted with the (uss) universal spine system implants.The patient was implanted with one (1) 6.0mm/ 200mm ti rod that was cut in half to construct two rods, two (2) ti low profile trans-connectors, four (4) nuts, four (4) collars, two (2) 8mm x 55mm screws and two (2) 9mm x 50mm screws.On (b)(6) 2008 patient was brought back to the operating room for a follow-up procedure, where the patient was implanted with one (1) synex cage implant at the l5 spine disc space level.Post-operative, the patient presented with a lumbar spine infection.On (b)(6) 2008, surgeon performed an irrigation and debridement procedure to address the patient's infection.No pus was found intraoperatively.Tissues appeared healthy.Cultures taken during surgery were reported with no organisms seen on gram stain.Surgery was completed successfully.This is report 1 of 8 for (b)(4).The additional 8 parts are being captured on related complaint (b)(4).

Brand Name
SYNEX(TM) WITH LARGE ENDPLATE 20 DEG/37MM-55MM HEIGHT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7863564
Report Number2939274-2018-53693
Device Sequence Number1431754
Product Code MQP
UDI-Device Identifier10705034785110
UDI-Public(01)10705034785110
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K003836
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495.323
Device Catalogue Number495.323
Device Lot Number1810184
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight113